Alert archive / Illinois / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 320, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jun 6, 2006, 10:36 PM CDT for Macoupin County, Illinois. It was in force for 39 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 6, 2006, 10:36 PM CDT (03:36 UTC)
- Expired
- Jun 6, 2006, 11:15 PM CDT
- In force
- 39 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
County Macoupin County, IL
The radar
The St Louis radar (KLSX), 98 km from the middle of the area, began a volume at 03:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 6, 10:45 PM CDT | HAIL 0.5 | Hettick, IL | 5/8 HAIL REPORTED BY SHERIFF |
| Jun 6, 11:03 PM CDT | HAIL 0.75 | Carlinville, IL | PENNY SIZED HAIL REPORTED AT THE MCDONALDS RESTAURANT |
| Jun 6, 11:05 PM CDT | HAIL 0.75 | Carlinville, IL | REPORTED BY THE CITY POLICE DEPT. LASTED A FEW MINUTES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 3.6 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -245 J/kg
- Mixed-layer LCL
- 1491 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 191 m²/s²
- 0-3 km storm-relative helicity
- 281 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLSX 070336 SVRLSX ILC117-070415- /O.NEW.KLSX.SV.W.0320.060607T0336Z-060607T0415Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 1036 PM CDT TUE JUN 6 2006 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN MACOUPIN COUNTY IN SOUTHWEST ILLINOIS * UNTIL 1115 PM CDT * AT 1033 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES WEST OF PALMYRA...OR ABOUT 15 MILES EAST OF WHITE HALL...AND MOVING EAST AT 25 MPH. * LOCATIONS IMPACTED INCLUDE... PALMYRA... HETTICK... NILWOOD... CARLINVILLE... GIRARD... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. TO REPORT SEVERE WEATHER...CALL THE NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN ST LOUIS. LAT...LON 3946 9016 3930 9016 3925 8971 3949 8970 $$ TES
2 follow-up statements
000 WWUS53 KLSX 070354 SVSLSX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 1054 PM CDT TUE JUN 6 2006 ILC117-070415- /O.CON.KLSX.SV.W.0320.000000T0000Z-060607T0415Z/ MACOUPIN IL- 1054 PM CDT TUE JUN 6 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT FOR NORTHERN MACOUPIN COUNTY... AT 1052 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH OVER HETTICK...MOVING EAST AT 25 MPH. LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE... CARLINVILLE...STANDARD CITY AND ATWATER. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. HAIL UP TO 5/8 INCH IN DIAMETER HAS BEEN REPORTED IN HETTICK WITH THIS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH OF THIS IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY. LAT...LON 3939 9004 3926 9009 3918 8971 3940 8970 $$ TES
000 WWUS53 KLSX 070420 SVSLSX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 1121 PM CDT TUE JUN 6 2006 ILC117-070431- /O.EXP.KLSX.SV.W.0320.000000T0000Z-060607T0415Z/ MACOUPIN IL- 1121 PM CDT TUE JUN 6 2006 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN MACOUPIN COUNTY HAS EXPIRED... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER APPEARED TO BE SEVERE. LAT...LON 3939 9004 3926 9009 3918 8971 3940 8970 $$ TES
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 7:03 PM CDT, 3 hours 33 minutes earlier.
Area forecast discussion, Jun 6, 7:03 PM CDT, 3 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 703 PM CDT TUE JUN 6 2006 .DISCUSSION... MCS THAT MOVED THROUGH SE KS/NE OK/W AR HAS DISRUPTED OUR PCPN CHCS SO FAR TDA...BUT CNVTN SHUD BLOSSOM DURG THE NXT FEW HRS OVR NE MO. AMS OVR AREA CONTS TO DSTBLZ WITH MLCAPES OF 2000- 2500 J/KG AS OF 20Z...SO AS CNVGC OF FNT AND DYNAMICS OF SHTWV BGN TO INTERACT ACR AREA BLV STORMS IN N SECTIONS OF OUR CWA SHUD INCR IN BOTH CVG AND INTENSITY. GIVEN INSTABILITY...WHICH MAY INCR A BIT MORE BFR STMS BGN IN OUR AREA...AND MDT WND SHEAR...HV MENTIONED HAIL AND WINDS WITH THE STORMS IN OUR N THIS EVE. HWVR...AMS OVR SE PARTS OF OUR FA IS MUCH LESS UNSTBL...SO AS STORMS PROPAGATE INTO THIS AREA LTR THIS EVENING CVG AND INTENSITY WL BE ON A DOWNWARD TREND. THRF...KEPT LO POPS GOING IN THESE AREAS. ENDED THE PCPN TNGT IN NW AREAS BY 06Z...AS FNT SHUD PASS EAST OF THIS AREA BY THIS TIME. ONLY MINOR CHGS RQRD TO GOING FCSTS FOR RMNDR OF THIS WEEK AND INTO NXT WEEKEND...AS UPR RDG IS FCST TO SLOWLY BUILD INTO THE MSVLY. SFC RDG PUSHING INTO AREA BHND TNGTS CDFNT SHUD MAKE FOR SEASONAL TEMPS AND MDT HUMIDITY LVLS INTO FRI...WITH A GRDL INCR IN BOTH TEMPS AND HUMIDITY HEADING INTO NXT WEEKEND AS RDG EXPANDS EWD. MDLS HV BACKED OFF A BIT ON THE AMT OF RDGG THAT WL OCR...AND HV BACKED OFF ON TEMPS JUST A LTL BIT BECAUSE OF THIS...MNLY IN E AREAS. HWVR...BIGGEST CONCERN MAY BE FOR PCPN CHCS. WITH EASTWARD EXPANSION OF RDG BEING RETARDED A BIT...AND WITH RDG BCMG A BIT FLATTER WITH TIME...RDG-RUNNING CNVTN IS BCMG MORE OF A CONCERN. SM OF THIS PCPN MAY BE A THRT AS ERY AS THU. MEDIUM RANGE MDLS HV BEEN INDICATING A WK SHTWV PASSING THRU AREA AT THIS TIME...AND TDA 12Z/18Z RUNS ARE STILL PICKING UP ON THIS. FOR THU-SUN I TRIED TO TAKE THIS INTO ACCT BY A VRY SLO UPWARD ADJ OF POPS...GENLY AT OR A BIT ABV CLIMO. THIS IS A BIT OF A BROAD-BRUSH...BUT TIMING AND SPECIFIC POPS ARE NRLY IMPOSSIBLE IN THIS FLOW REGIME AT THIS ERY JUNCTURE. WENT WITH A BLEND OF ENSEMBLE GUID ERY NXT WEEK...WHICH SUPPRESS RDG AND PUSH FNTL BNDRY WELL INTO OUR AREA BY NXT TUE. TRUETT && .AVIATION... FOR THE 00Z TAFS...CDFNT FROM ERN IA TO NWRN MO TO SERN KS IS MOVING SLOWLY SEWD AND SETTING OFF BROKEN LINE OF STG/SVR TSRA ALONG IT. LIFT FOR STORMS IS PRETTY MUCH LIMITED TO LO LEVEL CONVERGENCE ALONG FRONT AND OTHER MORE LOCALIZED CONVERGENCE OUT AHEAD OF IT AND IS EXPECTED TO BE LIMITED IN ITS POTENCY TO THE DAYTIME HOURS. SO WITH SUNSET AROUND 0125Z...EXPECT TSRA TO SLOWLY WEAKEN FROM ABOUT 02Z ON. SOME PORTION OF THIS LINE MAY AFFECT THE KUIN TERMINAL WHILE SOME LEFTOVERS MAY REACH THE KCOU TERMINAL WITH ONLY A FEW SMALLER SHRA TO AFFECT THE KSTL/KSUS TERMINALS OUT AHEAD OF CONVECTIVE LINE. FROPA EXPECTED BETWEEN 07Z/08Z FOR THE NWRN PORTION OF THE FA...AROUND 12Z FOR THE STL AREA...AND 15Z FOR THE SERN SECTIONS OF THE FA. OUTSIDE OF THE TYPICAL LOWER CIGS/VSBYS INSIDE TSRA...LOOK FOR VFR CONDITIONS TO PREVAIL THRU THE VALID TAF PERIOD. SKIES WILL CLEAR OUT LATER THIS EVENING AFTER TSRA DISSIPATES/EXITS...WITH SOME DIURNAL CU POSSIBLE ON WEDNESDAY...ESPECIALLY FOR NERN PORTIONS OF THE FA...WHICH WILL ALSO HAVE THE STRONGEST NWLY SURFACE WINDS. TES && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Jun 6, 4:00 PM CDT, 6 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 400 PM CDT TUE JUN 6 2006 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-071200- ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN-CALHOUN IL-CALLAWAY-CLINTON IL- COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-IRON-JEFFERSON- JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON-MADISON IL-MARION- MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY-MONTGOMERY IL-OSAGE- PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS-SHELBY-ST CHARLES- ST CLAIR IL-ST FRANCOIS-ST LOUIS-ST LOUIS CITY-STE GENEVIEVE-WARREN- WASHINGTON-WASHINGTON IL- 400 PM CDT TUE JUN 6 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THERE IS A CHANCE FOR STRONG THUNDERSTORMS ACROSS THE ENTIRE AREA TONIGHT...AND SOME OF THE STORMS MAY BE SEVERE ACROSS CENTRAL AND EASTERN MISSOURI AS WELL AS WEST CENTRAL ILLINOIS TONIGHT. THE GREATEST THREAT FOR SEVERE WEATHER LIES ALONG AND WEST OF A LINE FROM CARLINVILLE ILLINOIS TO ST. LOUIS MISSOURI TO FARMINGTON MISSOURI. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY SEVERE WEATHER THREAT FROM THE STORMS TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF THUNDERSTORMS ACROSS SOUTHWEST ILLINOIS ON WEDNESDAY...OTHERWISE THUNDERSTORMS WILL AGAIN BE POSSIBLE FOR SUNDAY THOROUGH MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT. CARNEY
Nearby
Severe Thunderstorm Warnings in Illinois, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.